Alert archive / Indiana / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Indianapolis, IN

August 22, 201410 counties in Indiana

NWS Indianapolis, IN issued this flash flood watch at Aug 22, 2014, 3:37 AM EDT for 10 counties in Indiana. It took effect at Aug 22, 2014, 4:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2014, 3:37 AM EDT (07:37 UTC)
In effect from
Aug 22, 2014, 4:00 AM EDT
Expired
Aug 22, 2014, 3:23 PM EDT
In force
11 hr
Issued by
NWS Indianapolis, IN
Flood severity
None

Counties Carroll County, IN, Clinton County, IN, Delaware County, IN, Hamilton County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WGUS63 KIND 220737
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
337 AM EDT FRI AUG 22 2014

...FLASH FLOODING POSSIBLE ACROSS NORTHEAST CENTRAL INDIANA...

INZ031-038-040>042-049-221545-
/O.NEW.KIND.FF.A.0002.140822T0800Z-140823T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
337 AM EDT FRI AUG 22 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE 
  FOLLOWING AREAS...DELAWARE...HENRY...HOWARD...MADISON... 
  RANDOLPH AND TIPTON. 

* THROUGH THIS EVENING

* PREVIOUS RAINFALL HAS RESULTED IN SATURATED GROUND ACROSS
  NORTHEAST CENTRAL INDIANA. ADDITIONAL HEAVY RAIN IS POSSIBLE
  TODAY. THIS MAY RESULT IN FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PUMA
2 follow-up statements
396 
WGUS63 KIND 221434
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1034 AM EDT FRI AUG 22 2014

...FLASH FLOODING POSSIBLE ACROSS NORTHEAST CENTRAL INDIANA...

INZ021-029-030-039-222245-
/O.EXA.KIND.FF.A.0002.000000T0000Z-140823T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-TIPPECANOE-CLINTON-HAMILTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT
1034 AM EDT FRI AUG 22 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF INDIANA...INCLUDING 
  THE FOLLOWING AREAS...CARROLL...CLINTON...HAMILTON AND 
  TIPPECANOE. 

* UNTIL 10 PM EDT THIS EVENING

* PREVIOUS RAINFALL HAS RESULTED IN SATURATED GROUND ACROSS
  NORTHERN PARTS OF CENTRAL INDIANA. ADDITIONAL HEAVY RAIN IS
  POSSIBLE THROUGH THE DAY. THIS MAY RESULT IN ADDITIONAL FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

INZ031-038-040>042-049-222245-
/O.CON.KIND.FF.A.0002.000000T0000Z-140823T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
1034 AM EDT FRI AUG 22 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  DELAWARE...HENRY...HOWARD...MADISON...RANDOLPH AND TIPTON. 

* UNTIL 10 PM EDT THIS EVENING

* PREVIOUS RAINFALL HAS RESULTED IN SATURATED GROUND ACROSS
  NORTHEAST CENTRAL INDIANA. ADDITIONAL HEAVY RAIN IS POSSIBLE
  TODAY. THIS MAY RESULT IN FLASH FLOODING.

* NUMEROUS ROADS ARE FLOODED AND CLOSED ACROSS THE WATCH AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RYAN
925 
WGUS63 KIND 221923
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EDT FRI AUG 22 2014

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED...

.WHILE SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TONIGHT AND
SATURDAY...THE IMMEDIATE THREAT FOR FLASH FLOODING HAS LESSENED.

INZ021-029>031-038>042-049-222030-
/O.CAN.KIND.FF.A.0002.000000T0000Z-140823T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
323 PM EDT FRI AUG 22 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN
CANCELLED. 

WIDESPREAD THUNDERSTORMS HAVE ENDED ACROSS THE REGION. ADDITIONAL
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO SATURDAY.

$$

RYAN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Aug 22, 2:35 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 22, 2:35 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 AM EDT FRI AUG 22 2014

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 235 AM EDT FRI AUG 22 2014

AN ACTIVE AND WARM WEATHER PATTERN WILL REMAIN IN PLACE THROUGH
THE WEEKEND AS A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE
MISSISSIPPI RIVER VALLEY. THIS WILL ALLOW VERY WARM AND HUMID AIR
TO PUSH INTO THE OHIO VALLEY. MEANWHILE...SEVERAL UPPER LEVEL
WEATHER DISTURBANCES ARE EXPECTED TO PUSH INTO NORTHERN AND
CENTRAL INDIANA ALONG A LINGERING FRONTAL BOUNDARY. THIS WILL
RESULT IN DAILY CHANCES FOR SHOWERS OR STORMS THROUGH THE WEEKEND.

NEXT WEEK ANOTHER FRONTAL SYSTEM WILL BRING ADDITIONAL CHANCES
FOR RAIN AND WILL EVENTUALLY BRING A RETURN TO NEAR AVERAGE
TEMPERATURES.

&&

.NEAR TERM /TODAY/...

ISSUED AT 235 AM EDT FRI AUG 22 2014

SURFACE ANALYSIS EARLY THIS MORNING SHOWS A WARM FRONTAL BOUNDARY
IN PLACE ACROSS NORTHERN AND CENTRAL INDIANA...STRETCHING FROM
NEAR CHICAGO TO MUNCIE AND WINCHESTER. RADAR CONTINUES TO SHOW
SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT ALONG THE FRONT.
ALOFT A RIDGE OF HIGH PRESSURE WAS IN PLACE OVER THE LOWER
MISSISSIPPI RIVER VALLEY...ALLOWING FOR UPPER LEVEL WEATHER
DISTURBANCES TO RIDE THE RIDGE AND SPILL ACROSS THE WARM FRONT
ACROSS THE NORTHERN AND CENTRAL INDIANA...ALL THE WHILE BEING A
TRIGGER FOR TSRA. MEANWHILE...A VERY WARM AND MOIST AIR MASS
REMAINS IN PLACE ACROSS CENTRAL INDIANA WITH DEW POINTS IN THE
UPPER 60S AND LOWER 70S. SKIES WERE CLOUDY...FILLED WITH DEBRIS
FROM EARLIER CONVECTION.

MAIN FORECAST CHALLENGE TODAY WILL BE POPS.

GFS AND NAM AGREE TO AN AMPLIFICATION OF THE UPPER RIDGE ACROSS THE
MISSISSIPPI RIVER VALLEY TODAY...HOWEVER THIS WILL STILL RESULT
IN MORE OF THE SAME AS THE UPPER FLOW WILL BE POISED TO SPILL
ALONG THE LINGERING FRONTAL BOUNDARY ACROSS CENTRAL AND NORTHERN
INDIANA. FORECAST SOUNDINGS ACROSS THE AREA TODAY CONTINUE TO SHOW
PLENTY OF MOISTURE AVAILABLE WITH OVER 2 INCHES OF PRECIPITABLE
WATER. FORECAST SOUNDINGS ALSO IMPLY CONDITIONAL INSTABILITY WITH
CAPE IN EXCESS OF 200 J/KG...HOWEVER CONVECTIVE TEMPS ARE IN THE
LOWER 90S...WHICH SEEM A LITTLE HIGH. CONFIDENCE REMAINS LOW IN
ANY SPECIFIC TIMING FOR TSRA TODAY AS GFS AND NAM BOTH FAIL TO
SUGGEST ANY SPECIFIC ORGANIZED WAVE TO PASS ALOFT. HRRR DOES
SUGGEST CONVECTION ACROSS THE NORTHERN PARTS OF THE FORECAST AREA
THIS MORNING...AN GIVEN THE LATEST RADAR TRENDS WILL STEER TOWARD
THIS SOLUTION. HOWEVER GIVEN THE MOIST AIR MASS IN PLACE ALONG
WITH THE LINGERING FRONTAL BOUNDARY...WILL KEEP POPS IN PLACE
THROUGH THE DAY.

AS FOR TEMPS...WITH CLOUDS AND POSSIBLE RAIN TODAY...WILL TREND
TOWARD PERSISTENCE...WHICH SHOULD BE COOLER THAN MAVMOS. WARMER
TEMPS WILL BE FOUND ACROSS THE SW FORECAST AREA WHERE POPS CHANCES
AND CLOUDS WILL BE MUCH LESS...DUE TO PROXIMITY TO THE FRONT.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...

ISSUED AT 235 AM EDT FRI AUG 22 2014

GFS AND NAM SUGGEST LITTLE OVERALL CHANGE IN THE ONGOING PATTERN
TONIGHT AND SATURDAY. THE UPPER RIDGE TO THE WEST CONTINUES TO ALLOW WEAK
UPPER DISTURBANCES TO SPILL SOUTHEAST INTO INDIANA. THE
WARM...HUMID AND CONDITIONALLY UNSTABLE AIRMASS REMAINS IN PLACE.
FORECAST SOUNDINGS REMAIN DEEPLY SATURATED WITH VERY HIGH
PRECIPITABLE WATER VALUES. LINGERING SURFACE BOUNDARY REMAINS IN
PLACE ALSO. THUS WILL RAISE POPS TONIGHT AND ON SATURDAY AS THESE
FEATURES CONTINUE TO REMAIN IN PLACE. GIVEN THE EXPECTED CLOUDS
AND RAIN...WILL CONTINUE TO TREND OF LEANING WARMER THAN MAVMOS ON
LOWS AND COOLER ON HIGHS.

ON SATURDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE AXIS BEGINS TO
DRIFT EAST...WHICH BEGINS TO ALLOW DRIER AIR TO ENTER THE FORECAST
COLUMN. THE UPPER STEERING FLOW BEGINS TO SHIFT ANY RIDGE RIDING
SHORT WAVES WELL EAST OF INDIANA. WITH ET DRIER AIR ARRIVING
PRECIPITABLE WATER IN THE FORECAST SOUNDINGS FALLS TO LESS THAN
1.75 IN. ALSO 700MB TEMPS RISE TOWARD 10C...OFTEN A KEY CAPPING
TEMPERATURE. THUS WILL TREND POPS AT OR BELOW MAVMOS ON SUNDAY
THROUGH MONDAY. AS FOR TEMPS...WILL TREND HIGHS AND LOWS WARMER
THAN MAVMOS GIVEN THE VERY WARM AIR MASS THAT IS EXPECTED ACROSS
THE AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH NEXT THURSDAY/...

ISSUED AT 235 AM EDT FRI AUG 22 2014

ENSEMBLES SUGGEST UPPER RIDGE INITIALLY OVER THE AREA AT THE
BEGINNING OF THE PERIOD WILL EVENTUALLY GET SUPPRESSED BACK TO THE
SOUTH AS AN UPPER TROUGH MOVES INTO THE NORTHERN MIDWEST OR GREAT
LAKES BY THE MIDDLE OF NEXT WEEK.

ENSEMBLES SUGGEST PRECIPITATION POTENTIAL WILL MOVE BACK INTO THE
AREA STARTING NEXT TUESDAY AS UPPER RIDGE BEGINS TO FLATTEN
OUT...WITH THE BEST CHANCES NEXT WEDNESDAY AND THURSDAY AS A FRONTAL
SYSTEM ASSOCIATED WITH THE APPROACHING UPPER TROUGH MOVES IN. WILL
KEEP CHANCE POPS GOING IN THE FORECAST FROM TUESDAY THROUGH NEXT
THURSDAY.

&&

.AVIATION /DISCUSSION FOR THE 220600Z TAF ISSUANCE/...
ISSUED AT 1234 AM EDT FRI AUG 22 2014

ADDITIONAL SHOWERS WERE MOVING EAST ACROSS NORTHERN ILLINOIS EARLY
THIS OVERNIGHT ALONG STATIONARY FRONT THAT EXTENDS SOUTHEAST ACROSS
THE NORTHERN TAF SITES AND OVER AN UPPER RIDGE. THE 01Z RAPID
REFRESH REFLECTIVITY PROGS LOOK REASONABLE BRINGING THIS ACTIVITY IN
THE VICINITY OF THE NORTHERN TAF SITES OVERNIGHT. WILL GO WITH VCSH
AT THE START OF THE 06Z TAFS AT LAF AND IND BASED ON RADAR AND
LIGHTNING TRENDS AND THEN VCTS SHORTLY THEREAFTER. WILL ALSO KEEP
VCTS AT LAF AND IND TOMORROW AFTER 20Z AS A COLD FRONT DROPS
SOUTHEAST ACROSS NORTHERN ILLINOIS. CAP WILL LIKELY KEEP ACTIVITY TO
SCATTERED AT THE OTHER SITES...TOO LITTLE COVERAGE FOR ANY
THUNDERSTORM MENTION.

COULD SEE SOME MVFR AND WORSE FOG OVERNIGHT AS WINDS BECOMING VERY
LIGHT. OTHERWISE...SOUTH WINDS WILL BECOME SOUTHWEST AND WEST
TOMORROW MORNING BUT STILL LESS THAN 10 KNOTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM...JAS
AVIATION...MK/JAS

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 21, 7:08 PM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT THU AUG 21 2014

INZ028-035>037-043>048-051>057-062>065-071-072-221000-
WARREN-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
708 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT.
SOME OF THE STORMS MAY BE SEVERE THIS EVENING.

HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM.

TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST
CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE
OVERNIGHT.

DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE
CONTINUED CHANCES FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN
NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY
THUNDERSTORM.

HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND
TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR
LOCATIONS SOUTH OF INTERSTATE 70.

DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE
EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE
WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE
AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE
ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS
SET TO IMPACT THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>070-221000-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
708 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE.

HAZARDS: SOME OF THE STORMS MAY BE STRONG WITH HAIL AND GUSTY
WINDS. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY
THUNDERSTORM.

HEAT INDICES OF 95 TO 100 DEGREES WILL BE POSSIBLE INTO EARLY
EVENING.

TIMING: HIGHEST CHANCES FOR STORMS WILL BE TONIGHT. HEAT INDICES
OF 95 TO 100 DEGREES THROUGH 8 PM.

DISCUSSION: A WARM FRONT MOVING NORTH THROUGH THE REGION WILL
PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN NEXT
TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY
THUNDERSTORM.

HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND
TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY.

DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE
EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE
WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE
AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE
ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS
SET TO IMPACT THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-029>031-038>042-049-221000-
CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
708 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ANYTIME THROUGH THE OVERNIGHT.
SOME OF THE STORMS WILL BE SEVERE THIS EVENING.

HAZARDS: MAIN SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE. DANGEROUS
CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORM.

TIMING: HEAVY RAIN FROM STORMS IS POSSIBLE ANY TIME. THE BEST
CHANCES FOR SEVERE WEATHER WILL BE LATER THIS EVENING INTO THE
OVERNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
MIDNIGHT.

DISCUSSION: A WARM FRONT REMAINING ACROSS THE REGION WILL PROVIDE
CONTINUED CHANCES FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AND AGAIN
NEXT TUESDAY AND WEDNESDAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...HEAVY RAIN AND LIGHTNING WILL BE CONCERNS WITH ANY
THUNDERSTORM.

HEAT INDICES WILL APPROACH THE UPPER 90S TO LOWER 100S FRIDAY AND
TO AROUND 100 TO 105 ON SATURDAY THROUGH MONDAY...MAINLY FOR
LOCATIONS SOUTH OF INTERSTATE 70.

DISCUSSION: A RIDGE OF HIGH PRESSURE WILL STRENGTHEN OVER THE
EASTERN THIRD OF THE NATION INTO EARLY NEXT WEEK...BRINGING THE
WARMEST WEATHER OF THE SUMMER. HOWEVER WEAK WAVES WILL ROTATE
AROUND THAT RIDGE...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER CENTRAL INDIANA THROUGH SUNDAY. A DRY SPELL WILL COMMENCE
ACROSS THE REGION EARLY NEXT WEEK BEFORE ANOTHER DISTURBANCE IS
SET TO IMPACT THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Aug 21, 10:55 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1055 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     3 N NOBLESVILLE         40.10N  86.03W
08/21/2014                   HAMILTON           IN   AMATEUR RADIO

            TREES IN THE ROAD. RELAYED FROM NOBLESVILLE FIRE
            DEPARTMENT

&&

BHH
Local storm report, Aug 21, 10:56 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1056 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND DMG     THORNTOWN               40.13N  86.61W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            STATE ROUTE 47 HAS APPROXIMATELY 4 INCHES OF WATER AND
            A LIVE TREE DOWN THAT IS APPROXIMATELY 16 INCHES IN
            DIAMETER AT WASHINGTON AND GRANT STREET

&&

CORRECTED REMARKS

BHH
Local storm report, Aug 21, 10:59 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND DMG     THORNTOWN               40.13N  86.61W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            REPORTS OF SEVERAL UTILITY LINES DOWN IN THE AREA

&&

BHH
Local storm report, Aug 21, 11:12 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     FLOOD            LEBANON                 40.05N  86.47W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            SIX TO EIGHT INCHES OF WATER IN SOUTHERN PART OF THE
            CITY...ISOLATED 18 INCHES DEEP

&&

BHH
Local storm report, Aug 21, 11:15 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1115 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND DMG     THORNTOWN               40.13N  86.61W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            APPROXIMATELY HALF A TREE 3 FEET IN DIAMETER ACROSS
            ROAD AT 690 NORTH AND 875 WEST

&&

BHH
Local storm report, Aug 21, 11:24 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1124 PM EDT THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     HEAVY RAIN       3 NW MUNCIE             40.24N  85.40W
08/21/2014  M2.08 INCH       DELAWARE           IN   ASOS

            RAINFALL SINCE 800 AM.

1145 AM     HEAVY RAIN       2 N ANDERSON            40.11N  85.69W
08/21/2014  M1.98 INCH       MADISON            IN   EMERGENCY MNGR

            MEASURED BETWEEN 800 AND 1145 AM

0837 PM     FLOOD            DELPHI                  40.58N  86.67W
08/21/2014                   CARROLL            IN   STORM CHASER

            4 TO 5 INCHES OF WATER ON ROAD...45 MPH WIND

0857 PM     HAIL             1 NE LAFAYETTE          40.42N  86.86W
08/21/2014  E0.25 INCH       TIPPECANOE         IN   STORM CHASER

0945 PM     TSTM WND DMG     3 N NOBLESVILLE         40.10N  86.03W
08/21/2014                   HAMILTON           IN   AMATEUR RADIO

            TREES IN THE ROAD. RELAYED FROM NOBLESVILLE FIRE
            DEPARTMENT

0958 PM     HAIL             1 N THORNTOWN           40.14N  86.61W
08/21/2014  E1.00 INCH       BOONE              IN   TRAINED SPOTTER

1003 PM     HAIL             THORNTOWN               40.13N  86.61W
08/21/2014  E1.50 INCH       BOONE              IN   AMATEUR RADIO

1013 PM     HAIL             3 E THORNTOWN           40.13N  86.55W
08/21/2014  E0.88 INCH       BOONE              IN   AMATEUR RADIO

            APPROXIMATE LOCATION

1019 PM     FLOOD            THORNTOWN               40.13N  86.61W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            STATE ROUTE 47 HAS APPROXIMATELY 4 INCHES OF WATER AND
            A LIVE TREE DOWN THAT IS APPROXIMATELY 5 INCHES IN
            DIAMETER AT WASHINGTON AND GRANT STREET

1019 PM     TSTM WND DMG     THORNTOWN               40.13N  86.61W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            STATE ROUTE 47 HAS APPROXIMATELY 4 INCHES OF WATER AND
            A LIVE TREE DOWN THAT IS APPROXIMATELY 16 INCHES IN
            DIAMETER AT WASHINGTON AND GRANT STREET

1019 PM     TSTM WND DMG     THORNTOWN               40.13N  86.61W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            REPORTS OF SEVERAL UTILITY LINES DOWN IN THE AREA

1019 PM     TSTM WND DMG     THORNTOWN               40.13N  86.61W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            APPROXIMATELY HALF A TREE 3 FEET IN DIAMETER ACROSS
            ROAD AT 690 NORTH AND 875 WEST

1041 PM     FLOOD            LEBANON                 40.05N  86.47W
08/21/2014                   BOONE              IN   AMATEUR RADIO

            SIX TO EIGHT INCHES OF WATER IN SOUTHERN PART OF THE
            CITY...ISOLATED 18 INCHES DEEP

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:17 PM EDTSevere Thunderstorm WarningINDCarroll43 min
Aug 21, 8:40 PM EDTAreal Flood WarningINDCarroll, Tippecanoe3 hr
Aug 21, 8:42 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton48 min
Aug 21, 8:58 PM EDTSevere Thunderstorm WarningINDTippecanoe47 min
Aug 21, 9:11 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Delaware, Hamilton, Howard, Madison and 3 more49 min
Aug 21, 9:12 PM EDTFlash Flood WarningINDCarroll, Clinton, Howard3 hr
Aug 21, 9:47 PM EDTSevere Thunderstorm WarningINDBoone, Delaware, Hamilton, Hancock, Hendricks, Henry and 3 more43 min
Aug 21, 10:10 PM EDTFlash Flood WarningINDDelaware, Madison3 hr
Aug 21, 10:19 PM EDTSevere Thunderstorm WarningINDHenry, Randolph26 min
Aug 21, 10:31 PM EDTAreal Flood AdvisoryINDBoone, Clinton, Hamilton, Madison, Tipton3 hr
Aug 21, 10:31 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Marion44 min
Aug 21, 11:33 PM EDTAreal Flood AdvisoryINDHancock, Henry, Madison, Randolph, Rush117 min
Aug 22, 3:28 AM EDTFlash Flood WarningINDDelaware, Randolph12 hr
Aug 22, 7:48 AM EDTAreal Flood AdvisoryINDCarroll, Clinton, Tippecanoe3 hr
Aug 22, 8:03 AM EDTRiver Flood WarningINDDelaware, Randolph21 hr
Aug 22, 9:03 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White7 days
Aug 22, 9:10 AM EDTAreal Flood WarningINDCarroll, Clinton3 hr
Aug 22, 2:06 PM EDTRiver Flood WarningINDDelaware, Madison42 hr
Aug 22, 3:32 PM EDTAreal Flood AdvisoryINDDelaware, Randolph12 hr

Nearby

Flash Flood Watches in Indiana, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.